Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
77 Posts
Discussion Starter · #1 ·
I have not posted for about 5 months because since June ive been doing GREAT! Ever since Ive been taking Caltrate. Anyways last week I got a cold, sinus infection and they gave me 875MG tablets of Amoxicillin. Since then my tummy has been kinda upset, growling, and passing more gas. Tonight I had a BM that was kinda softer than it has been the last six months.Ive been reading the side effects of Amoxicillin and it says upset stomach, loose bowels are common.Just wondering should I be freaking out right now, or is it likely the medication causing it?
 

·
Registered
Joined
·
14,427 Posts
No I wouldn't freak out. Sounds exactly like what happens to me when I begin taking an antibiotic. Try taking a good probiotic as the amoxicillin might be getting your gut bacteria out of balance.Hope you feel better soon.
 

·
Registered
Joined
·
224 Posts
I have had IBS for the past 3 years on and off and for an entire year it went away....I was 95% symptom free. Then one day out of the blue with no rhyme or reason it just hit me like a ton of bricks and I have been sick since ( a full year now).Not saying this is whats happening to you but It can happen. Since you know the onset of your new symptoms started when you started taking the prescription theres a very good chance its just the drugs and you will be fine.
 

·
Registered
Joined
·
77 Posts
Discussion Starter · #5 ·
I have five more days of taking it.My IBS started in early 2005. What is odd is back around 2000 when I was in High School I'd get sick in the mornings. Not the poops, but like feeling dizzy and wanting to throw up and it seemed to morph in the IBS. Ive been doing a lot better since Nov 2007 when I saw a new Doc who has me on Pamelor now. Then a year later the symptons came back a little. Thats when I tried the Caltrate last May and its been a miracle drug for me. He said the Caltrate your body doesnt become used to because it just soaks up moister. I remember the full blown attacks. So painful you almost need 911. I wouldnt wish IBS on anyone.
 

·
Registered
Joined
·
722 Posts
Totally agree with you,IBS is a nightmare of a condition,i would love some relief from it,but i suffer 24/7,never lets up!!I had antibiotics a long time ago,they always caused me to have Diahorrea,i tried to take them at a lower dose as in a childs spoonful in liquid dose not capsules and it did ease the Diahorrea slightly and i managed to finish the course.I do understand some people do need to take antibiotics for whatever reason,but for me i avoid them at all costs,hope you feel better.
 

·
Registered
Joined
·
14,427 Posts
OneGoalIt still could be the antibiotic upsetting your bacterial balance...even IF you take Align. The amoxicillin is introduced into your Align fed gut and it *will* effect that environment just like it would any gut... on anyone.. even those without IBS.So you may just have to put up with the symptoms for the time being... or switch to a stronger dose on a probiotic etc... until you are done with the anitbiotic. Even after finishing the course, it may take a few days etc.. to get your gut back to the bacterial balance that it had before the antibiotic.
 

·
Registered
Joined
·
7 Posts
I took 2 different antibiotics about 2 months ago for a bladder infection & have been in misery ever since from IBS! I don't think it is any coincidence - I truly feel that antibiotics have totally messed up my system & now I have to put up with the consequences for the rest of my life!
 

·
Registered
Joined
·
7 Posts
Also, I thought I read somewhere that you're not supposed to take probiotics at the same time as antibiotics, because the antis eat up the pros as fast as you take them. I think you're supposed to wait a certain number of days after being done with the medication (can't remember how long).
 

·
Registered
Joined
·
14,427 Posts
I don't remember reading that so if you find the link please share it with uis. As far as I know... it cannot hurt to use the probiotic while using the antibiotic.Also...hopefully not the REST of your life! Think positive!When one's bacterial balance gets out of whack... it has been said it can take weeks or even months on a probiotic to really help get things back in balance. So maybe try using it again but for a longer trial this time??
 
1 - 10 of 10 Posts
Top